Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Apr 29, 2025, 1:50 PM CDT for Washington County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 1:50 PM CDT (18:50 UTC)
- Expired
- Apr 29, 2025, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, IL
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:53 PM CDT | FLASH FLOOD | Lively Grove, IL | Ponding water in fields flowing over HWY 153 south of Lively Grove. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
769
WGUS53 KLSX 291850
FFWLSX
ILC189-292145-
/O.NEW.KLSX.FF.W.0011.250429T1850Z-250429T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
150 PM CDT Tue Apr 29 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Washington County in south central Illinois...
* Until 445 PM CDT.
* At 150 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nashville, Okawville, Wamac, Lively Grove, Irvington, Ashley,
Posen, Beaucoup, Hoyleton, Johannisburg, Covington, Richview,
Addieville, Oakdale, Radom, New Minden, Du Bois, Venedy, Cordes
and Huegely.
This includes Interstate 64 in Illinois between exits 41 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3822 8970 3842 8970 3843 8967 3844 8967
3845 8963 3846 8963 3848 8961 3848 8957
3847 8955 3848 8949 3847 8948 3850 8943
3849 8941 3850 8940 3849 8940 3850 8937
3852 8935 3851 8930 3850 8914 3821 8915
FLASH FLOOD...RADAR INDICATED
$$
WalshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 12:49 PM CDT, 1 hour 1 minute earlier. Its key messages:
- Rounds of showers and thunderstorms are expected today through Thursday. Although a few strong to severe storms cannot be ruled out, the severe weather threat remains low.
- Dry and seasonable weather returns later this week and through the weekend.
Area forecast discussion, Apr 29, 12:49 PM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1249 PM CDT Tue Apr 29 2025 .KEY MESSAGES... - Rounds of showers and thunderstorms are expected today through Thursday. Although a few strong to severe storms cannot be ruled out, the severe weather threat remains low. - Dry and seasonable weather returns later this week and through the weekend. && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 244 AM CDT Tue Apr 29 2025 A cold front is gradually making its way into the forecast area from the northwest early this morning. Convection along it has been fairly limited, but has increased in recent hours across Kansas and western Missouri where low level moist convergence is greater. Further east in our area, locally lower dewpoints have led to a reduction in instability so much of the convection to the west has rapidly weakened as it moves northeast. Expect this trend to continue over the coming few hours as the cold front continues to slide southeast. Although we cannot rule out a strong to severe storm especially if low level moisture can increase instability, this is looking increasingly less likely. Convection in our forecast area is likely to be more limited in strength and coverage, being primarily driven by initiation upstream across Kansas and Oklahoma and advected northeast in the vicinity of the advancing cold front. Model guidance is in fairly good agreement that the surface front will be positioned across southeast MO and southern IL by around noon today with some convection still ongoing from earlier activity advected into the area. The potential for severe storms this afternoon will primarily be to the south of this front where diurnal instability will be maximizing. Shear will be a bit weaker, but still sufficient for organized storm clusters posing primarily a threat for damaging winds. This threat will be mostly to the south of our forecast area. The threat for flash flooding has decreased primarily due to the more scattered nature of convection making it less likely that multiple rounds of heavy rainfall will track across the same areas. The front continues south to about the Memphis area before stalling tonight. Additional showers and storms develop in an area of moist advection across Oklahoma overnight driven by the approach of a southern stream trough. Some remnants of this activity may track into our area on Wednesday morning. As the upper trough moves east out into the Plains on Wednesday, the surface front gets shoved back northward as a warm front, putting much of our area into the renewed warm sector before the trough arrives Wednesday night. Although modest shear exists to aid in organizing convection into multicell clusters or an MCS, the timing of the trough's arrival during the overnight hours will limit the available instability. So once again we cannot rule out a strong to severe storm, with damaging winds the primary threat, low level stability in the nocturnal environment may prevent this front occurring. Additional showers and storms continue on Thursday as the trough finally exits to the east. Although we do get into the warm sector on Wednesday, another cold front pushes through with the trough on Thursday, eventually ending this period of wet weather. Kimble && .LONG TERM... (Wednesday Night through Monday) Issued at 244 AM CDT Tue Apr 29 2025 Cooler and drier air moves in behind Thursday's front, but a secondary trough dropping in from the northern stream may trigger more showers and perhaps a thunderstorm on Friday. With little moisture to work with (dewpoints falling into the 40s), this instability will be very limited and driven by cold advection aloft rather than moist advection in the low levels. As a result, we do not expect severe thunderstorms with this round or even that much rainfall. It will, however, renew a push of cooler and drier air into the region that sets the stage for a beautiful weekend. Although cool air moves in with surface high pressure Friday into Saturday, ridging will be building across the Rockies and moving out into the Plains late in the week. This will allow a warm up to begin especially once that surface high moves east and allows a low level southerly flow to begin again. Gulf moisture remains cut off by that rather expansive surface high, so we expect dry weather to last into the first part of next week. Kimble && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1249 PM CDT Tue Apr 29 2025 The period will be hindered by active weather with showers and embedded thunderstorms progressing through the region this morning and again late tonight into Wednesday morning. Unfortunately, the consecutive train of disturbances and dependence each round will have on behavior and evolution of preceding rounds result in a high degree of uncertainty with regard to direct impacts stemming from thunderstorms. This scenario lends highest confidence in the near term (first 6 hours) with opportunity for refinement in later amendments and updates. The approach was to time out morning potential and use SHRA in the prevailing groups later in the TAF package to convey the best potential for precipitation. Aside from thunderstorms, higher confidence exists with ceilings lowering to MVFR/IFR as the warm front pushes north Wednesday morning. This next round lacks the instability to produce stronger thunderstorms, but will likely bring numerous showers and even widespread precipitation to the region Wednesday morning. This eventually lift north of the TAF sites from late morning through early afternoon with isolated to perhaps scattered thunderstorms Wednesday afternoon, just beyond the end of the 24 hour period. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 29, 2:47 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 247 AM CDT Tue Apr 29 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 247 AM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today. While widespread severe weather is not expected, a few storms could become strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms remain in the forecast Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Kimble
In the hours before
Local storm report, Apr 29, 8:37 AM CDT, 5 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
837 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM Tstm Wnd Gst 1 NW Salem 38.64N 88.97W
04/29/2025 M58 MPH Marion IL AWOS
&&
DeliaLocal storm report, Apr 29, 12:53 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1253 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM Tstm Wnd Dmg 1 SSE Potosi 37.92N 90.77W
04/29/2025 Washington MO Law Enforcement
Roof blown off school. Time estimated by
radar.
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:08 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 42 min |
| Apr 29, 7:34 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 29 min |
| Apr 29, 1:05 PM CDT | Tornado Warning | LSX | Randolph | 33 min |
| Apr 29, 1:27 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 23 min |
| Apr 29, 1:57 PM CDT | Flash Flood Warning | LSX | Clinton, Marion | 3 hr |
| Apr 29, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 31 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.